Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Sex & Relationships

Get Email Updates

Sex & Relationships Guide

Susan Cody HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: Vaginal dryness and anti-depressants

By Anonymous
 
Rate This

I've been on the same anti-depressant for at least 6-7 years now (fluoxetine aka generic prozac). For years before that, I was on various other antidepressants. I'm now 22. I had my first sexual experience when I was 20 and have had only a few (3) partners since then. One of those partners was a long-time boyfriend. The point is that I've never experienced an orgasm and I have a complete inability to self lubricate. With my ex it wasn't much of a problem physically since he had a smaller-than-average penis, but my most recent partner had a larger-than-average penis and I came out of the encounter very sore and sensitive. Besides the physical problem, I'm afraid that the guys I'm with will be hurt/think I'm not into it/not enjoy it because I don't appear aroused to them. Besides that, I want to enjoy it!

I know anti-depressants, especially prozac, can lead to sexual dysfunction in both males and females. The lack of orgasm is bad enough, but the pain associated is becoming more noticeable. I've also read on another site that there is an STI that is in the same family as chlamydia called something that ends with the word genitalia. If I've been tested for chlamydia and am clean, does that eliminate this other STI as a possibility?

Is there anything I can do? I know switching medications is an option, and I have discussed that with my psychiatrist, but the switch would mean paying more for the medication. I also know lubricant is an option, and I'll use it if I have to, but I think having that conversation would be awfully awkward. Is there any other kind of home remedy to try? I'm not against either of the above options, I'm just trying to see what all is out there.

Thanks so much

Add a Comment1 Comments

EmpowHER Guest
Anonymous

Hi anon,

Welcome to Empowher.  The inability to achieve orgasm  can be caused by a number of factors, both physical and psychological in nature. Lack of adequate stimulation, acute stress, anxiety, as well as depression and relationship problems can all interfere with the ability to experience orgasm. Many antidepressants, including Prozac, Zoloft and Paxil have a high propensity to cause such problems. This might be the cause for the lack of lubrication.  It's definitely important to talk to your doctor about this.  He might suggest changing your medication.

empowher.com/groups/menopause/posts/vaginal-dryness

Best,

Daisy 

March 12, 2012 - 4:00am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1990 Health

Changed

840 Lives

Saved

717 Lives
13 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Need Your Feedback! What health topics would you like to see covered more on EmpowHER.com?:
View Results